| Model Number |
1012272-15 |
| Medical Device Problem Codes |
Material Rupture (1546); Difficult to Advance (2920)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/09/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that the procedure was performed to treat a heavily calcified and tortuous lesion in the proximal right coronary artery (prca).After the lesion was crossed with an unknown guidewire, a 1.5x12mm non- abbott balloon dilatation catheter (bdc) was inflated; however, ruptured at 8atms, due to the severe calcification.At this point, a 2.5x15mm trek rx bdc was prepared, with no noted issues, and advanced to the lesion through resistance, as a replacement, but during the first inflation at 6atms, a pinhole rupture was noted.Therefore, the bdc was removed and another bdc was used to continue the procedure.There were no adverse patient effects nor clinically significant delay in procedure.No additional information was provided.
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.Based on the information received, the investigation determined that the reported complaints appear to be related to operational context.There was no leak noted during preparation, which suggests a product quality issue did not contribute to the reported difficulties.It was reported by the account that the balloon dilatation catheter (bdc) interacted with the heavily tortuous and heavily calcified anatomy resulting in the reported difficulty advancing the device and subsequently the balloon became damaged and ruptured during inflation.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.E1: (b)(6) hospital.